Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

ADHD Adults

question about ritalin.

I have been recently diagnosed with adult adhd with anxiety.my doctor prescribed me ritalin 10 mg at 7 am and 4pm.  this is my second day on ritalin . after taking the medication i am feeling jittery, nervous and more distracted . . is this normal ?

Replies

I have been on 40mg SR for a few years but do not recall being jittery.

Ritalin has the opposite effect on me, it calms me.

Try it for a few days and go back, from what I’ve read you don’t need to wait too long to see the effects.

There are many diff treatments available.

I take high doses of omega 3 as well since a few weeks ago and I love it.

I eat mostly nuts, fruit and veg now as well.
Mostly to cut dairy and gluten. My goal is to go completely gluten and dairy free in a few weeks to see the effects.

Research shows a prominent connection between ADD and allergies.

My life is at stake so I’ll try anything to deal with ADD

Feel free to contact me.

Cheers,

Jaco Bolle

Posted by Jaco on Jan 05, 2014 at 1:13am

Ritalin didn’t work with me, I had been on it as a child, and was switched to Dexedrine. The Ritalin made me irritable and very cranky. As for diet, I am cutting down on artificial colors and flavors; those don’t affect my mood, they affect my skin… And when I cut back on them , my skin cleared up, but when I have anything with artificial colors/ flavors, my skin breaks out.

Posted by Lilapsophile on Jan 05, 2014 at 4:59am

COMMENTS REPOSTED BY MODERATOR TO COMBINE DUPLICATE THREADS

Most ADD drugs have an adjustment period and many need tweaking. Your symptoms can be normal for someone with anxiety, but are not necessarily acceptable.  Sometimes people choose the long acting if the short acting is too much of a burst. First, make sure you are not taking any other stimulant while the drug is in your body - coffee, tea, chocolate, caffeinated soda and possibly sugar. Keep good track of the side effects. I started on Adderall with those symptoms, but it turned out by day 4 to be an allergy - rash, flushing, swelling, itching etc.  You want to have a good idea of whether your issue is a dosing or timing issue, an interaction with caffeine issue, an allergy, or “just” an attenuation of your anxiety.  Get your blood pressure checked frequently and keep track. Strattera is an option some people with anxiety use because it’s not a stimulant - they might use it instead of a stimulant or as a way to reduce the dose of the stimulant. Keep good notes and talk to your doctor.  You can also talk to your pharmacist if you are taking any other prescriptions, OTC drugs or supplements to see if anything else you are taking is making this worse.

Posted by Juggler on Jan 04, 2014 at 7:23pm

 


watch the sky
I have Adult Add and worked as an RN with the medication and felt the same way for years. Now I take Confienza which helps with anxiety and stress and clears your mind. No more side effects for me.

Just go to:
http://www.pattischultz.myitworks.com

My email is

.(JavaScript must be enabled to view this email address)
I am really tired of medications with side effects that is why I use herbal products and feel more confident , content, and no anxiousness!

Happy New Year

Patti Schultz RN Distributor

Posted by watch the sky on Jan 04, 2014 at 8:10pm

Posted by adhdmomma on Jan 06, 2014 at 8:00pm

Ugh. I disliked Ritlian - and it disliked me!

Posted by PublicHealthStudent89 on Jan 09, 2014 at 1:52am

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.